MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL BONE IMPACTOR; HIP INSTRUMENTS : IMPACTORS

DEPUY ORTHOPAEDICS INC US CORAIL BONE IMPACTOR; HIP INSTRUMENTS : IMPACTORS
Catalog Number L93205
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the sterilization process carried out at the hospital, a dark liquid was released from the impactor (suspected to be from the cable).The scheduled surgery that would use this material had to be canceled and rescheduled.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary: distributor's report: "i am writing to formalize a report of an incident involving the reference key (celeron cable).During the sterilization process carried out at the hospital, a dark liquid was released, as documented in the image below (we suspect it may be from the cable).As a direct consequence, the scheduled surgery that would use this material had to be canceled and rescheduled.This fact causes great inconvenience to both the hospital and the patient.In view of the above, i request that the material be replaced so that we can send the sample." the product was not returned to depuy synthes; however, photos were provided for review.See attachment source file -(b)(6).The photo investigation revealed that the corail bone impactor is placed onto the tray case, however no evidence of foreign substance on the device can be observed as well as any damage that could have contribute to the reported failure.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the corail bone impactor would have not contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: distributor's report: "i am writing to formalize a report of an incident involving the reference key (celeron cable).During the sterilization process carried out at the hospital, a dark liquid was released, as documented in the image below (we suspect it may be from the cable).As a direct consequence, the scheduled surgery that would use this material had to be canceled and rescheduled.This fact causes great inconvenience to both the hospital and the patient.In view of the above, i request that the material be replaced so that we can send the sample." the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance.Device only displays signs of normal use.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the corail bone impactor would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.The expiration date (12/1/2099) in the initial medwatch was reported in error.The device involved was an instrument and does not have an expiration date.

Brand Name
CORAIL BONE IMPACTOR
Common Device Name
HIP INSTRUMENTS : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22952076
Report Number1818910-2025-15100
Device Sequence Number21299189
Product Code HWA
UDI-Device Identifier10603295260707
UDI-Public(01)10603295260707(10)5302407
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL93205
Device Lot Number5302407
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer11/04/2025
11/11/2025
11/11/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date11/06/2025
11/12/2025
11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown